Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Cirrhosis of the liver. Is there anything to reduce the distension ?

My grandma is 80 years old and has been diagnosed with cirrhosis of the liver . She is taking drugs. However, her tummy which is distended has not yet gotten back to shape. The gastroenterologist seems to suggest that there is no cure for this. Is there anything that can be done to reduce the distension? Also, she is given diuretics and a tablet to ease her bowels (lasix). Are these safe to use over a period of time? (Her kidneys are functioning normally).
Asked On : Tue, 6 Sep 2011
Answers:  1 Views:  138
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response
Welcome to HCM
Read your prob, once chirrosis developed then it is not curable , we can give only supportive treatment so that we patien can be prevented from its complication . so she can take diuretics n laxative drugs for long time as it has no side effect. along with it she should try ayurvedic treatment also n take any liver tonic as per advise of your doc.
Answered: Tue, 6 Sep 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor